Maine, 2007

Heavy Snow in Maine, April 12 to 13, 2007

April 12 to 13, 2007 · NWS GYX · 17 events in 17 counties and zones

An area of low pressure located over the Upper Mississippi River Valley on the morning 11th moved northeastward to the Great Lakes on the morning of the 12th. A secondary low formed along the mid-Atlantic coast during the day on the 12th, then moved slowly northeastward along the coast and was located in the Gulf of Maine by the morning of the 13th and then southeast of Nova Scotia by the…

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

An area of low pressure located over the Upper Mississippi River Valley on the morning 11th moved northeastward to the Great Lakes on the morning of the 12th. A secondary low formed along the mid-Atlantic coast during the day on the 12th, then moved slowly northeastward along the coast and was located in the Gulf of Maine by the morning of the 13th and then southeast of Nova Scotia by the morning of the 14th. The late season storm brought heavy snow to much of the state. Snowfall amounts ranged from 4 to 8 inches along the coast to 10 to 15 inches in the mountains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Apr 12, 10:04 AM EST, 56 minutes earlier.

Area forecast discussion, Apr 12, 10:04 AM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1104 AM EDT THU APR 12 2007

.SHORT TERM /REST OF TODAY/...
HAVE UPDATED TO INCLUDE THE MID COAST OF MAINE TO WARNINGS BASED
ON SOME OF THE NEW 12Z NAM. THE COLUMN REMAINS COLD...AND WHEN THE
PRECIPITATION FALLS MORE HEAVILY THIS AFTERNOON AND EVENING IT
SHOULD FALL AS SOON.

THERE MAY BE A LULL IN THE PRECIPITATION...WOULD COULD FALL AS
RAIN AND SLEET FOR A TIME. NO OTHER SIGNIFICANT CHANGES TO THE
FORECAST AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 1009 AM EDT THU APR 12 2007/

SHORT TERM /REST OF TODAY/...
CONTINUING TO MONITOR THE DEVELOPING SITUATION. AT THE MOMENT...NO
CHANGES TO CURRENT FORECAST...BUT THIS MAY CHANGE SHORTLY AS THE
DEPTH OF THE WARM LAYER IS BEING EVALUATED. REPORT OF SLEET IN
KEENE IS PUTTING A MONKEY WRENCH INTO THE FORECAST...AS NO MODEL
SOUNDINGS ARE SHOWING.

THIS COULD BE DUE TO THE FACT THAT THE PRECIPITATION HAS LIGHTENED
UP...AND THE WARM LAYER IS ALLOWED TO DOMINATE. AS THE BEST VERTICAL
MOTION REDEVELOPS IN THE WARM AIR ADVECTION...THE COLUMN SHOULD
COOL BACK TO ISOTHERMAL. THIS WILL BE A KEY IN THE PRECIPITATION
TYPE FORECAST FOR THIS AFTERNOON.

A REVIEW OF THE MORNING UPPER AIR SUGGESTS THAT THE COLUMN IS
INITIALLY COLDER THAN FORECAST. BASED ON THE 06Z MODEL RUN QPF AND
THE COLDER SOUNDINGS...CONSIDERING UN UPGRADE OF THE ADVISORY TO A
WINTER STORM WARNING FOR INTERIOR SECTIONS OF SOUTHEAST NEW HAMPSHIRE...
AS WELL AS THE MAINE COAST FROM PORTLAND TO ROCKLAND. THIS WOULD
BE FOR 4 TO 8 INCHES OF SNOW...AS THE VERTICAL MOTION OVERCOMES
THE WARMING FROM THE OCEAN.

WILL ALSO UP ACCUMULATIONS FOR INTERIOR SECTIONS OF MAINE AS QPF
FORECASTS SUPPORT UP TO 10 INCHES OF SNOW FOR THIS AREA. AGAIN...STILL
WORKING ON THE DETAILS...AND AN UPDATE WOULD BE OUT BEFORE 1045
AM.

PREV DISCUSSION... /ISSUED 235 AM EDT THU APR 12 2007/

SHORT TERM /TODAY THROUGH TONIGHT/...
SECONDARY LOW FORMS OFF MID ATLANTIC COAST AND AWAY WE GO. NOT MUCH
CHANGE IN 00Z MODEL SOLUTIONS FROM PREVIOUS RUNS...SO PLAN ON
CONTINUING FORECAST/WARNINGS/ADVISORIES INTACT FOR THE MOST PART
WITH A FEW MINOR TWEAKS. STILL LOOKS LIKE CORRIDOR OF STRONGEST
WINDS WILL BE COMING OVER THE CAPE...SOUTH OF OUR FORECAST AREA.
TRAVEL WILL BECOMING CHALLENGING OVER WESTERN FORECAST AREA BY
NOONTIME AND BY DRIVE TIME OVER EASTERN FORECAST AREA.  WET SNOW
WILL CAUSE POWER OUTAGE CONCERNS. SYSTEM PULLS OUT FROM WEST TO EAST
OVERNIGHT. USED MOS/MET/CURRENT FORECAST FOR TEMPERATURES AND ADJUSTED
MAVS FOR POPS.

LONG TERM /FRIDAY THROUGH WEDNESDAY/...
WOW...HERE WE GO AGAIN?

UNSTABLE CONDITIONS WILL CONTINUE IN THE MOUNTAINS FRIDAY AND
FRIDAY NIGHT ALONG/NEAR AN INVERTED TROUGH. PLENTY OF LOW LEVEL
MOISTURE AND SOME UPSLOPE COMPONENT...ALONG WITH STEEP LAPSE RATES
WILL ALLOW FOR ACCUMULATING SNOW TO FALL ACROSS THE HIGH TERRAIN.

SAT...A BRIEF BREAK FROM THE ACTION...THEN EVERYTHING MAY BREAK LOOSE.

SUN...ONE LAST GASP TO WINTER...AND A HEALTHY ONE AT THAT. MODELS IN
FAIRLY GOOD AGREEMENT BRINGING INTENSIFYING LOW TO THE MID ATLC
REGION BY SUNDAY. LOW FORECAST TO MOVE UP THE COAST AND BECOME
NEARLY STATIONARY JUST SOUTH OF LONG ISLAND NEW YORK...BEFORE
DOING A CLASSIC LOOP IN THE SAME VICINITY SUNDAY NIGHT AS UPPER
LOW CAPTURES SYSTEM. WHAT A SPRING. WILL APRIL SNOWFALL RECORDS
FALL? ALL-TIME SNOWIEST FOR THE FOREST CITY IS 20.5 INCHES WAY
BACK IN APRIL 1906. 30 YEAR AVERAGE FOR PORTLAND IS 3.2 INCHES.

HAVE UPPED WINDS AND SEAS FOR DAY 4...HOWEVER LEFT ROOM FOR
ADJUSTMENTS AT TRACK/INTENSITY WILL LIKELY CHANGE WITH TIME.

COASTAL FLOOD POTENTIAL: IF TRACK/INTENSITY HOLDS...THERE WILL
BE PROBLEMS ALONG THE COAST (MAINLY SOUTH OF PORTLAND) SUNDAY
NIGHT AND MONDAY. MONDAY WOULD BE THE MOST VULNERABLE TIME FOR AND
COASTAL FLOODING...SPLASH-OVER AND BEACH EROSION AS LARGE...HIGH
ENERGY OCEAN WAVES WOULD HAVE HAD TIME TO DEVELOP AND COMBINE WITH
AN INCREASING ASTRONOMICAL HIGH TIDE.. ASTRONOMICAL TIDES INCREASE
WITH TIME DURING THE PERIOD SUNDAY NIGHT...RIGHT THROUGH MIDWEEK.
HAVING SAID ALL THIS...ITS STILL EARLY AND WE HAVE A COUPLE MORE
DAYS TO REVIEW THIS POTENTIAL.

AVIATION...VFR TO START...FALLING TO MVFR FROM WEST EAST LATER
THIS MORNING...DOWN TO IFR/LIFR LATER THIS AFTERNOON THROUGH
TONIGHT.

MARINE...GLWS IN EFFECT THROUGH TONIGHT. STORM FORCE WINDS
POSSIBLE SUNDAY NIGHT AND MONDAY. HOWEVER...IT IS STILL EARLY.
HAVE HEDGED WINDS/WAVES UPWARD FOR NOW. &&

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WARNING UNTIL 5 AM EDT FRIDAY FOR MEZ007>009-
     012>014-018>022-024>028.

     WINTER WEATHER ADVISORY UNTIL 5 AM EDT FRIDAY FOR MEZ023.

NH...WINTER STORM WARNING UNTIL 5 AM EDT FRIDAY FOR NHZ001>009.

     WINTER STORM WARNING UNTIL 5 AM EDT FRIDAY FOR NHZ010.

     WINTER WEATHER ADVISORY UNTIL 5 AM EDT FRIDAY FOR NHZ013.

     WINTER WEATHER ADVISORY UNTIL 5 AM EDT FRIDAY FOR NHZ014.

MARINE...GALE WARNING UNTIL 2 AM EDT FRIDAY FOR ANZ150.

&&
Hazardous weather outlook, Apr 12, 9:53 AM EST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
1053 AM EDT THU APR 12 2007

NHZ001>009-131500-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
1053 AM EDT THU APR 12 2007

...WINTER STORM WARNING IN EFFECT UNTIL 5 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND
NORTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER MAJOR EAST COAST STORM IS POSSIBLE LATE THIS WEEKEND AND EARLY
NEXT WEEK. ONCE AGAIN...FORECAST STORM TRACK AND INTENSITY WILL BE
THE FOCUS OF THIS EVENT IN THE UPCOMING DAYS. A WINTRY MIX IS
POSSIBLE WITH THIS STORM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ007>009-012>014-018>022-024>028-NHZ010-131500-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-STRAFFORD-
1053 AM EDT THU APR 12 2007

...WINTER STORM WARNING IN EFFECT UNTIL 5 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND CENTRAL NEW
HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER MAJOR EAST COAST STORM IS POSSIBLE LATE THIS WEEKEND AND EARLY
NEXT WEEK. ONCE AGAIN...FORECAST STORM TRACK AND INTENSITY WILL BE
THE FOCUS OF THIS EVENT IN THE UPCOMING DAYS. A WINTRY MIX IS
POSSIBLE WITH THIS STORM ALONG WITH COASTAL FLOODING OR SPLASH-
OVER NEAR THE COAST.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150-131500-
STONINGTON ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1053 AM EDT THU APR 12 2007

...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM EDT
FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS FROM
STONINGTON ME TO THE MERRIMACK RIVER MA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER MAJOR EAST COAST STORM IS POSSIBLE LATE THIS WEEKEND AND EARLY
NEXT WEEK. ONCE AGAIN...FORECAST STORM TRACK AND INTENSITY WILL BE
THE FOCUS OF THIS EVENT IN THE UPCOMING DAYS. A WINTRY MIX IS
POSSIBLE WITH THIS STORM ALONG WITH COASTAL FLOODING OR SPLASH-
OVER. STORM FORCE WINDS ARE POSSIBLE SUNDAY NIGHT AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ023-NHZ013-131500-
COASTAL YORK-INTERIOR ROCKINGHAM-
1053 AM EDT THU APR 12 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND
SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER MAJOR EAST COAST STORM IS POSSIBLE LATE THIS WEEKEND AND EARLY
NEXT WEEK. ONCE AGAIN...FORECAST STORM TRACK AND INTENSITY WILL BE
THE FOCUS OF THIS EVENT IN THE UPCOMING DAYS. A WINTRY MIX IS
POSSIBLE WITH THIS STORM ALONG WITH COASTAL FLOODING OR SPLASH-
OVER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NHZ014-131500-
COASTAL ROCKINGHAM-
1053 AM EDT THU APR 12 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER MAJOR EAST COAST STORM IS POSSIBLE LATE THIS WEEKEND AND EARLY
NEXT WEEK. ONCE AGAIN...FORECAST STORM TRACK AND INTENSITY WILL BE
THE FOCUS OF THIS EVENT IN THE UPCOMING DAYS. A WINTRY MIX IS
POSSIBLE WITH THIS STORM ALONG WITH COASTAL FLOODING OR SPLASH-
OVER.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Apr 12, 7:05 AM EST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
805 AM EDT THU APR 12 2007

NHZ003-005-007>009-121415-
NORTHERN GRAFTON-SOUTHERN GRAFTON-SULLIVAN-MERRIMACK-BELKNAP-
INCLUDING THE CITIES OF...LITTLETON...LEBANON...HANOVER...
PLYMOUTH...CLAREMONT...NEWPORT...CONCORD...LACONIA...
TILTON-NORTHFIELD...MEREDITH
805 AM EDT THU APR 12 2007

...ACCUMULATING SNOW WILL AFFECT WESTERN NEW HAMPSHIRE THROUGH
1000 AM...

LOOK FOR AN AREA OF SNOW TO AFFECT SULLIVAN...GRAFTON...MERRIMACK
AND BELKNAP COUNTIES THROUGH THE MORNING COMMUTE. THE SNOW WILL
FALL WITH VARYING INTENSITY. SINCE TEMPERATURES WILL BE NEAR OR
JUST ABOVE THE FREEZING MARK...ACCUMULATIONS OF AN INCH OR SO CAN
BE EXPECTED...MAINLY IN THE HIGHER TERRAIN AND ON COLDER SURFACES.

SLEET AND RAIN COULD MIX WITH THE SNOW AT TIMES THIS MORNING...
ESPECIALLY AS THE PRECIPITATION STARTS AND FALLS LIGHTLY. TRAVEL
WILL BECOME SLICK...ESPECIALLY ON SECONDARY ROADS.

HAYES
Special weather statement, Apr 12, 8:21 AM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
921 AM EDT THU APR 12 2007

NHZ003>009-121600-
NORTHERN GRAFTON-NORTHERN CARROLL-SOUTHERN GRAFTON-
SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
INCLUDING THE CITIES OF...LITTLETON...NORTH CONWAY...CONWAY...
LEBANON...HANOVER...PLYMOUTH...WOLFEBORO...CLAREMONT...NEWPORT...
CONCORD...LACONIA...TILTON-NORTHFIELD...MEREDITH
921 AM EDT THU APR 12 2007

...ACCUMULATING SNOW WILL AFFECT WESTERN NEW HAMPSHIRE THROUGH
NOON...

LOOK FOR AN AREA OF SNOW TO AFFECT CENTRAL NEW HAMPSHIRE THROUGH
THE BALANCE OF THE MORNING HOURS. THE SNOW WILL FALL HEAVILY AT
TIMES...ESPECIALLY ACROSS GRAFTON...SULLIVAN AND MERRIMACK COUNTIES.
IN THESE AREAS...AN INCH OR TWO MAY FALL IN AN HOUR...AS TEMPERATURE
FALL TO THE FREEZING MARK.

SLEET AND RAIN COULD MIX WITH THE SNOW AT TIMES THIS MORNING...
ESPECIALLY AS THE FALLS LIGHTLY. TRAVEL WILL BECOME SLICK...
ESPECIALLY ON SECONDARY ROADS.

NHZ010-013-121600-
STRAFFORD-INTERIOR ROCKINGHAM-
INCLUDING THE CITIES OF...ROCHESTER...DOVER...DURHAM...DERRY...
LONDONDERRY...EXETER
921 AM EDT THU APR 12 2007

...ACCUMULATING SNOW WILL AFFECT INTERIOR SECTIONS OF SOUTHEAST
NEW HAMPSHIRE THROUGH NOON...

LOOK FOR SNOW TO FALL WITH VARYING INTENSITY THROUGH THE BALANCE
OF THE MORNING HOURS ACROSS STRAFFORD AND INTERIOR SECTIONS OF
ROCKINGHAM COUNTY. AS THE PRECIPITATION STARTS WITH TEMPERATURES
ABOVE FREEZING...RAIN AND SNOW WILL FALL. HOWEVER...AS THE
PRECIPITATION INTENSITY INCREASES...THE PRECIPITATION WILL FALL
MAINLY AS SNOW. THE SNOW WILL FALL HEAVILY AT TIMES...DROPPING
TEMPERATURE BACK CLOSE TO THE FREEZING MARK.

THIS WILL RESULT IN SLICK TRAVEL CONDITIONS DEVELOPING. THROUGH
NOON...AN INCH OR TWO OF SNOW WILL ACCUMULATE ON COLDER SURFACES.
Special weather statement, Apr 12, 10:16 AM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
1116 AM EDT THU APR 12 2007

MEZ012-018-019-NHZ004-006-121800-
SOUTHERN OXFORD-INTERIOR YORK-INTERIOR CUMBERLAND-
NORTHERN CARROLL-SOUTHERN CARROLL-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...SOUTH PARIS...
MEXICO...FRYEBURG...OXFORD...NORTH WINDHAM...GORHAM...BRIDGTON...
NORTH CONWAY...CONWAY...WOLFEBORO
1116 AM EDT THU APR 12 2007

...ACCUMULATING SNOW WILL AFFECT WESTERN MAINE AND EASTERN NEW
HAMPSHIRE THROUGH THE EARLY AFTERNOON HOURS...

LOOK FOR SNOW TO FALL WITH VARYING RATES ACROSS THE REGION THROUGH
THE EARLY AFTERNOON. AS THE PRECIPITATION STARTS...IT MAY FALL IN
THE FORM OF LIGHT RAIN. HOWEVER...AS THE PRECIPITATION BECOMES
HEAVIER...IT WILL FALL IN THE FORM OF SNOW. ACCUMULATIONS OF AN
INCH OR TWO ARE POSSIBLE THROUGH 200 PM IN THE HIGHER TERRAIN OF
CARROLL...OXFORD...YORK AND CUMBERLAND COUNTIES.

IN THE THESE LOCATIONS...TEMPERATURES WILL DROP TO NEAR FREEZING
AS THE HEAVIER SNOW FALLS...SO SLICK TRAVEL CAN BE EXPECTED.
ELSEWHERE...ACCUMULATIONS SHOULD AVERAGE LESS THAN AN INCH...AS
TEMPERATURES REMAIN ABOVE THE FREEZING MARK.

NHZ005-007>010-013-121800-
SOUTHERN GRAFTON-SULLIVAN-MERRIMACK-BELKNAP-STRAFFORD-
INTERIOR ROCKINGHAM-
INCLUDING THE CITIES OF...LEBANON...HANOVER...PLYMOUTH...
CLAREMONT...NEWPORT...CONCORD...LACONIA...TILTON-NORTHFIELD...
MEREDITH...ROCHESTER...DOVER...DURHAM...DERRY...LONDONDERRY...
EXETER
1116 AM EDT THU APR 12 2007

...MIXED PRECIPITATION IS EXPECTED ACROSS WEST CENTRAL NEW
HAMPSHIRE THROUGH EARLY AFTERNOON...

LOOK FOR A MIX OF SNOW...SLEET AND RAIN ACROSS THE REGION THROUGH
200 PM. AS THE PRECIPITATION LIGHTENS UP...IT WILL FALL PRIMARILY
IN THE FORM OF RAIN AND SLEET...WITH LITTLE ADDITIONAL ACCUMULATIONS
EXPECTED. WITH TEMPERATURES NEAR OR JUST ABOVE FREEZING...EXPECT
SLICK TRAVEL ON SECONDARY ROADS IN THE HIGHER TERRAIN.

HAYES

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 heavy snow. Local standard time, as filed.

Heavy Snow, Androscoggin

When
April 12, 11:00 AM EST to April 13, 5:00 AM EST
Where
Androscoggin forecast zone
Reported by
Official NWS Observations
Coordinates
44.166, -70.206 (the zone’s center; the record gives no point)

Heavy Snow, Central Somerset

When
April 12, 11:00 AM EST to April 13, 5:00 AM EST
Where
Central Somerset forecast zone
Reported by
Official NWS Observations
Coordinates
45.514, -69.959 (the zone’s center; the record gives no point)

Heavy Snow, Coastal Cumberland

When
April 12, 11:00 AM EST to April 13, 5:00 AM EST
Where
Coastal Cumberland forecast zone
Reported by
Official NWS Observations
Coordinates
43.806, -70.330 (the zone’s center; the record gives no point)

Heavy Snow, Coastal Waldo

When
April 12, 11:00 AM EST to April 13, 5:00 AM EST
Where
Coastal Waldo forecast zone
Reported by
Official NWS Observations
Coordinates
44.485, -69.122 (the zone’s center; the record gives no point)

Heavy Snow, Interior Cumberland

When
April 12, 11:00 AM EST to April 13, 5:00 AM EST
Where
Interior Cumberland forecast zone
Reported by
Official NWS Observations
Coordinates
43.806, -70.330 (the zone’s center; the record gives no point)

Heavy Snow, Interior Waldo

When
April 12, 11:00 AM EST to April 13, 5:00 AM EST
Where
Interior Waldo forecast zone
Reported by
Official NWS Observations
Coordinates
44.485, -69.122 (the zone’s center; the record gives no point)

Heavy Snow, Interior York

When
April 12, 11:00 AM EST to April 13, 5:00 AM EST
Where
Interior York forecast zone
Reported by
Official NWS Observations
Coordinates
43.429, -70.670 (the zone’s center; the record gives no point)

Heavy Snow, Kennebec

When
April 12, 11:00 AM EST to April 13, 5:00 AM EST
Where
Kennebec forecast zone
Reported by
Official NWS Observations
Coordinates
44.409, -69.767 (the zone’s center; the record gives no point)

Heavy Snow, Lincoln

When
April 12, 11:00 AM EST to April 13, 5:00 AM EST
Where
Lincoln forecast zone
Reported by
Official NWS Observations
Coordinates
43.998, -69.526 (the zone’s center; the record gives no point)

Heavy Snow, Northern Franklin

When
April 12, 11:00 AM EST to April 13, 5:00 AM EST
Where
Northern Franklin forecast zone
Reported by
Official NWS Observations
Coordinates
44.974, -70.444 (the zone’s center; the record gives no point)

Heavy Snow, Knox

When
April 12, 11:00 AM EST to April 13, 5:00 AM EST
Where
Knox forecast zone
Reported by
Official NWS Observations
Coordinates
44.076, -69.126 (the zone’s center; the record gives no point)

Heavy Snow, Northern Oxford

When
April 12, 11:00 AM EST to April 13, 5:00 AM EST
Where
Northern Oxford forecast zone
Reported by
Official NWS Observations
Coordinates
44.500, -70.757 (the zone’s center; the record gives no point)

Heavy Snow, Sagadahoc

When
April 12, 11:00 AM EST to April 13, 5:00 AM EST
Where
Sagadahoc forecast zone
Reported by
Official NWS Observations
Coordinates
43.912, -69.839 (the zone’s center; the record gives no point)

Heavy Snow, Southern Franklin

When
April 12, 11:00 AM EST to April 13, 5:00 AM EST
Where
Southern Franklin forecast zone
Reported by
Official NWS Observations
Coordinates
44.974, -70.444 (the zone’s center; the record gives no point)

Heavy Snow, Southern Oxford

When
April 12, 11:00 AM EST to April 13, 5:00 AM EST
Where
Southern Oxford forecast zone
Reported by
Official NWS Observations
Coordinates
44.500, -70.757 (the zone’s center; the record gives no point)

Heavy Snow, Southern Somerset

When
April 12, 11:00 AM EST to April 13, 5:00 AM EST
Where
Southern Somerset forecast zone
Reported by
Official NWS Observations
Coordinates
45.514, -69.959 (the zone’s center; the record gives no point)

Heavy Snow, Coastal York

When
April 12, 11:00 AM EST to April 13, 5:00 AM EST
Where
Coastal York forecast zone
Reported by
Official NWS Observations
Coordinates
43.429, -70.670 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2007Every state in 2007This day in weather historyWarnings in Maine, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 30252, 30253, 30254, 30255, 30256, 30257, 30258, 30259, 30260, 30261, 30262, 30263, 30264, 30265, 30266, 30268, 30278.